| Model Number |
400SMTHXSFT0306 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery-posterior inferior cerebellar artery (va-pica) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, four non-penumbra coils were implanted into the target vessel.While advancing a smart coil through the middle of the microcatheter, it became stuck.Therefore, the smart coil and microcatheter were removed together.The physician visualized via angiogram that the aneurysm was successfully embolized.No further coils were needed; therefore, the procedure was completed.There was no report of an adverse effect to the patient.